MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 8881128
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent revision tlif (transforaminal lumbar interbody fusion) and removal hardware with re-instrumentation at l4/5 due to pseudoarthrosis, recurrent radiculopathy.Intra-op, when surgeon placed the device in the disc space and hit the inserter with a mallet, on the third hit the surgeon noticed that the device broke and they pulled the device back and out of incision.Two little pieces of peek material around the hinge area of device were broken off on both sides of device, both peek pieces were accounted for and the device was never implanted into the disc space.So, the device was replaced with another elevate cage.There were no patient symptoms and complication reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis results: visual and optical inspection revealed the spacer has been damaged.The tabs/ears of the implant have been broken off.The height screw is able to thread in and out.The tabs appear to be broken due to impact force during insertion process.If information is provided in the future, a supplemental report will be issued.

Brand Name
ELEVATE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key9620860
Report Number1030489-2020-00101
Device Sequence Number2460762
Product Code MAX
UDI-Device Identifier00643169430846
UDI-Public00643169430846
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K172199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8881128
Device Lot Number0744821W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Initial Date Received by Manufacturer 12/26/2019
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date01/23/2020
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight122